Dec 12, 2007
Hello. Early this year I started taking ARVs. My first treatment was Combivir + Sustiva, but I developed a horrible rash due to the Sustiva that covered almost my entire body. My doctor then changed me to Combivir + Kaletra. I have tried to manage it for the last six months, but the diarrhea has gotten unbearable, at the point that I have no social life whatsoever. What other treatment options shall I discuss with my doctor in my next visit? Could I take a so-called "Drug Holiday" until Reyataz becomes available where I live (central america), middle of 2008? My CD4 are in the 400's and VL -50. Thanks for the suggestions.
| Response from Dr. Henry
Often diarrhea from Kaletra can be helped with a variety of interventions (such as increased fiber, use of diarrhea meds, calcium supplements and others). Drug holidays put patients at risk for both HIV and non-HIV clinical problems and generally result in a reversal of the gains seen on treatment so can not be recommended for most patients. Viramune instead of sustiva might be considered. Other switch options are dependent on drug availability. The diarrhea may lesson with Reyataz so trying to hold out until you can access it may be wise of no other options are available to you. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sinus Infection An Early Sign Of HIV?
- Jock Itch Could I Have Acute HIV Infection
- Probability Of Getting HIV From Sex With A Prostitute
- Blowjob From A Prostitute Scared To Get Tested
- Cold Hands After Masturbation Worried I Have HIV
- Rectal Bleeding After Condom Broke Anal Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.